MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25132-5
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Swelling (2091)
Date of Event 07/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that shunt tube was detached.It was reported that the patient was admitted to the operating room under the general anesthesia for endoscopic ventriculo-peritoneal shunt + ventricular choroid plexus cauterization + intracranial decompression; intraoperative successful puncture of the right ventricle frontal angle.The brain pressure was slightly high, the cerebrospinal fluid was colorless and clear, and the shunt device was connected.The abdominal cavity end was placed under the xiphoid process about 30 cm, and the whole process was smooth.Next day, the physician saw that the shunt valve was pressed smoothly, and the head drainage tube was unobstructed.On (b)(6) 2019, the doctor found that the diverting valve press could touch the subcutaneous swelling, the tracheotomy sleeve was unobstructed, and the valve shunt tube was detached.The exploring emergency surgery was planned to perform, and the family members was explained the condition and the family members signed the consent to the surgical exploration and arranged the operation.On (b)(6) 2019, the patient was sent to the operating room.Under the general anesthesia, the patient underwent ventriculo-peritoneal shunt exploration.The do ctor found that the adjustable shunt tube failed and the valve was replaced, the connection was fixed, the hemostasis was fully stopped, and the subcutaneous skin was sutured in turn.

Brand Name
DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8871964
Report Number2021898-2019-00310
Device Sequence Number514390
Product Code JXG
UDI-Device Identifier00643169466418
UDI-Public00643169466418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number25132-5
Device Catalogue Number25132-5
Device Lot NumberE46049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR